Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 23, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 27, 2017, 9:13 AM PST for San Juan County, Washington. It took effect at Nov 27, 2017, 4:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 9:13 AM PST (17:13 UTC)
- In effect from
- Nov 27, 2017, 4:00 PM PST
- Expired
- Nov 28, 2017, 10:33 AM PST
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS76 KSEW 271713 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 913 AM PST Mon Nov 27 2017 WAZ507-271815- /O.CAN.KSEW.HW.A.0003.171128T0300Z-171128T1500Z/ Everett and Vicinity- 913 AM PST Mon Nov 27 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Seattle has cancelled the High Wind Watch. $$ WAZ001-503-506-510-280600- /O.UPG.KSEW.HW.A.0003.171128T0300Z-171128T1500Z/ /O.NEW.KSEW.HW.W.0011.171128T0800Z-171128T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 913 AM PST Mon Nov 27 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from midnight tonight to noon PST Tuesday. The High Wind Watch is no longer in effect. * WIND...South winds of 25-40 MPH with gusts of 50-60 MPH. * SOME AFFECTED LOCATIONS...Friday Harbor, Oak Harbor, Bellingham, and Mount Vernon. * TIMING...Winds will increase this evening and the strongest winds will likely occur late tonight into early Tuesday morning. * IMPACTS...Falling trees and limbs, power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can topple trees onto roads, vehicles, and rooftops. Falling trees or large branches have been known to cause fatalities during windstorms. Downed power lines can cause power outages lasting a couple of hours or longer. && $$ WAZ516-517-280600- /O.UPG.KSEW.HW.A.0003.171128T0300Z-171128T1500Z/ /O.NEW.KSEW.WI.Y.0023.171128T0000Z-171129T0000Z/ North Coast-Central Coast- 913 AM PST Mon Nov 27 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 4 PM PST Tuesday. The High Wind Watch is no longer in effect. * WIND...South winds of 25-35 MPH with gusts of 50-55 MPH. * SOME AFFECTED LOCATIONS...Ocean Shores, Hoquiam, La Push and Neah Bay. * TIMING...Winds will increase Monday evening and the strongest winds will likely occur late overnight Monday and into early Tuesday morning. * IMPACTS...Falling trees and limbs, power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
3 follow-up statements
139 WWUS76 KSEW 280531 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 931 PM PST Mon Nov 27 2017 WAZ001-503-506-510-281345- /O.CON.KSEW.HW.W.0011.171128T0800Z-171128T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 931 PM PST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * WIND...South winds of 25-40 MPH with gusts of 50-60 MPH. * SOME AFFECTED LOCATIONS...Friday Harbor, Oak Harbor, Bellingham, and Mount Vernon. * TIMING...Winds will increase overnight and the strongest winds will likely occur late tonight into early Tuesday morning. * IMPACTS...Falling trees and limbs, power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can topple trees onto roads, vehicles, and rooftops. Falling trees or large branches have been known to cause fatalities during windstorms. Downed power lines can cause power outages lasting a couple of hours or longer. && $$ WAZ516-517-281345- /O.CON.KSEW.WI.Y.0023.000000T0000Z-171129T0000Z/ North Coast-Central Coast- 931 PM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WIND...South winds of 25-35 MPH with gusts of 50-55 MPH. * SOME AFFECTED LOCATIONS...Ocean Shores, Hoquiam, La Push and Neah Bay. * TIMING...Winds will increase overnight and the strongest winds will likely occur late overnight Monday and into early Tuesday morning. * IMPACTS...Falling trees and limbs, power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
408 WWUS76 KSEW 281151 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 351 AM PST Tue Nov 28 2017 WAZ001-503-506-510-282000- /O.CAN.KSEW.HW.W.0011.000000T0000Z-171128T2000Z/ /O.EXB.KSEW.WI.Y.0023.000000T0000Z-171128T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 351 AM PST Tue Nov 28 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until noon PST today. The High Wind Warning has been cancelled. * WIND...South winds of 15-30 MPH with gusts up to 45-50 MPH. * SOME AFFECTED LOCATIONS...Friday Harbor, Oak Harbor, Bellingham, and Mount Vernon. * TIMING...The strongest winds will likely occur early this morning before diminishing throughout the mid-morning and late morning hours. * IMPACTS...Falling trees and limbs, power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ516-517-282000- /O.CON.KSEW.WI.Y.0023.000000T0000Z-171129T0000Z/ North Coast-Central Coast- 351 AM PST Tue Nov 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...South winds of 15-30 MPH with gusts up to 50 MPH. * SOME AFFECTED LOCATIONS...Ocean Shores, Hoquiam, La Push and Neah Bay. * TIMING...The strongest winds will likely occur early this morning before diminishing throughout the mid-morning and late morning hours. * IMPACTS...Falling trees and limbs, power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
795 WWUS76 KSEW 281833 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1033 AM PST Tue Nov 28 2017 WAZ001-503-506-510-281945- /O.CAN.KSEW.WI.Y.0023.000000T0000Z-171128T2000Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 1033 AM PST Tue Nov 28 2017 ...WIND ADVISORY has ended... The National Weather Service in Seattle has ended the Wind Advisory. Though breezy conditions will continue, the wind is generally less than advisory criteria. $$ WAZ516-517-281945- /O.CAN.KSEW.WI.Y.0023.000000T0000Z-171129T0000Z/ North Coast-Central Coast- 1033 AM PST Tue Nov 28 2017 ...WIND ADVISORY has ended... The National Weather Service in Seattle has ended the Wind Advisory. Though breezy conditions will continue, the wind is generally less than advisory criteria. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:00 AM PST, 13 minutes earlier.
Area forecast discussion, Nov 27, 9:00 AM PST, 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PST Mon Nov 27 2017
.SYNOPSIS...A weak ridge over the area today will give mostly dry
conditions. A front will bring rain Tuesday, along with very windy
conditions in the north interior and snow in the mountains. Things
will dry out Wednesday, then another front will arrive Thursday.
&&
.SHORT TERM...Radar shows scattered showers in the mountains and
on the coast but not much in the interior lowlands. This should be
the pattern for the rest of the day. Highs will be near 50.
A weather system will approach the area tonight and move inland
Tuesday. There are high pops on the coast late tonight, and these
spread to all areas Tuesday. High wind associated with this system
is likely over the north interior late tonight and Tuesday morning,
and advisory level winds are likely on the coast. Will issue a
warning and advisory later this morning.
The snow level will be between 3000 and 4000 feet. At least advisory
amounts of snow appear likely in the mountains late tonight and
Tuesday. Will coordinate with NWAC forecasters and issue a statement
later today.
Wednesday appears similar to today, with scattered showers in the
mountains and mostly dry conditions in the lowlands. Highs Tuesday
will be 45-50; on Wednesday they will be a few degrees higher. Burke
.LONG TERM...Previous discussion...Models remain pretty progressive
with the system for late Wed night/Thursday but still in
disagreement with whether or not the thing holds together. GFS does
not really allow it to deteriorate until after it has moved through
the area while the ECMWF has it disintegrating as it moves over the
area. GFS is also slightly quicker with the timing. Opted not to
stray too much from inherited POPs at this time given continued
model uncertainty.
That is followed pretty quickly by yet another frontal system and
associated trough...kicking off a wet start to the weekend as both
Friday and Saturday fall prey to the soggies. Fortunately this
system proves to be fairly progressive as well with conditions
starting to dry up late Saturday night/Sunday morning.
Models remain optimistic about next week...kind of. An upper level
ridge builds in for Sunday and while each model shows a shortwave
disturbance for Monday...the precip associated with this features
varies from model to model. The GFS brings in a pretty hearty slug
of moisture...a solution very different from 24 hours ago...while
the ECMWF remains consistent with previous solutions in that the
moisture/activity associated with this feature seems pretty minimal
at best. In terms of the forecast...have opted to go with the more
optimistic ECMWF at this time. SMR
&&
.AVIATION...Westerly flow aloft over Western Washington this
morning will continue today as a minor upper ridge progresses from
the offshore waters across the forecast area. The upper flow will
back to southwest tonight and the warm front of a Pacific frontal
system will reach the area. The air mass will remain moist today
mainly at lower levels, then moisture will increase aloft tonight.
Stronger southeast pressure gradients will accompany the warm
front tonight with winds locally 25 kt at the coast and in the
north interior.
There was a wide range of conditions across Western Washington at
8 am, with patchy stratus giving local IFR ceilings in parts of
the Puget Sound region. There were also scattered showers, but
most stations are reporting VFR conditions. The overall trend
will be for some improvement today as the patchy stratus
dissipates, the air mass dries a bit, and showers generally taper
off. The warm frontal rains will bring deteriorating conditions
tonight especially at the coast and in the north interior.
KSEA...Southwest wind 7-12 kt today, backing to southeast tonight.
We should have VFR conditions today with the ceiling mainly aob
060. Ceilings will probably remain above 060 tonight too, with the
warm front rain beginning late tonight. McDonnal
&&
.MARINE...A weak surface ridge over Western Washington today will
shift east of the Cascades tonight, as a fairly vigorous Pacific
frontal system reaches the area. Southeast gales are likely Southerly
flow will increase as the next frontal system approaches tonight
then moves inland on Tuesday. Gales are likely over most waters
late tonight into Tuesday morning. Combined seas will build to 18
to 22 feet Tuesday night as a swell train reaches the coast.
Winds will be lighter on Wednesday with high pressure over the
area. Weaker fronts will move across the forecast area Wednesday
night/Thursday and Friday night/Saturday. McDonnal
&&
.HYDROLOGY...Minor flooding continues on the White River at the R
Street bridge. No other river flooding is expected. Following the
recent heavy rains, the risk of landslides remains elevated.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Watch from 7 PM PST this evening through Tuesday
morning for Admiralty Inlet Area-Central Coast-Everett and
Vicinity-North Coast-San Juan County-Western Skagit County-
Western Whatcom County.
PZ...Small Craft Advisory for rough bar until 4 AM PST Tuesday for
Grays Harbor Bar.
Small Craft Advisory until 6 PM PST this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Gale Warning from 6 PM this evening to 9 AM PST Tuesday for
Admiralty Inlet-Central U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Gale Warning from 6 PM this evening to 4 AM PST Tuesday for West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 4 PM PST Tuesday
for Puget Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:53 AM PST | Gale Warning | SEW | 30 hr | |
| Nov 27, 2:53 AM PST | Small Craft Advisory | SEW | 42 hr | |
| Nov 27, 9:13 AM PST | High Wind Warning | SEW | San Juan | 19 hr |
| Nov 27, 12:48 PM PST | Winter Storm Warning | SEW | 26 hr | |
| Nov 27, 12:58 PM PST | Winter Weather Advisory | SEW | 33 hr |
Nearby
Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.